Alert archive / Alabama / Red Flag Warnings in 2008

Red Flag Warning 80, NWS Mobile, AL

November 19, 200810 counties in Alabama

NWS Mobile, AL issued this red flag warning at Nov 19, 2008, 4:41 AM CST for 10 counties in Alabama. It took effect at Nov 19, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2008, 4:41 AM CST (10:41 UTC)
In effect from
Nov 19, 2008, 11:00 AM CST
Expired
Nov 19, 2008, 5:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2476 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 191041
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
441 AM CST WED NOV 19 2008

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR SOUTHWEST
ALABAMA AND THE WEST FLORIDA PANHANDLE FOR LONG DURATION OF LOW
HUMIDITY...

.A LARGE HIGH BEHIND A FRONT WHICH MOVED PAST YESTERDAY IS POURING
MORE DRY AIR INTO THE AREA.

ALZ061>064-191145-
/O.CAN.KMOB.FW.A.0070.081119T1800Z-081119T2300Z/
UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN-
441 AM CST WED NOV 19 2008

...FIRE WEATHER WATCH IS CANCELLED FOR COASTAL MOBILE AND BALDWIN 
COUNTIES DUE TO HUMIDITY NOT MEETING CRITERIA...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH FOR COASTAL MOBILE AND BALDWIN COUNTIES.

LATEST CALCULATIONS SHOW RELATIVE HUMIDITY WILL NOT FALL BELOW 25
PERCENT FOR A SUFFICIENT PERIOD NOR COVERAGE TO WARRANT A RED FLAG
WARNING.

$$

FLZ001>006-192300-
/O.UPG.KMOB.FW.A.0070.081119T1800Z-081119T2300Z/
/O.NEW.KMOB.FW.W.0080.081119T1700Z-081119T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
441 AM CST WED NOV 19 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON IN THE WEST FLORIDA PANHANDLE DUE TO LOW RELATIVE 
HUMIDITY BELOW 35 PERCENT IN EXCESS OF FOUR HOURS...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 5 PM CST THIS AFTERNOON.

MODERATE NORTHERLY WIND NEAR THE SURFACE WILL DIMINISH AS A HIGH
MOVES OVER THE AREA. THE FRONT THAT PASSED THE CWA YESTERDAY PRECEDED
THE HIGH WHICH CONTINUES POURING DRY AIR INTO THE REGION. THESE
CONDITIONS WILL AFFECT THE WESTERN FLORIDA PANHANDLE WEDNESDAY
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL BRING EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ALZ051>060-192300-
/O.UPG.KMOB.FW.A.0070.081119T1800Z-081119T2300Z/
/O.NEW.KMOB.FW.W.0080.081119T1800Z-081119T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-
441 AM CST WED NOV 19 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON IN PORTIONS OF INLAND SOUTHWEST ALABAMA DUE TO LOW 
RELATIVE HUMIDITY BELOW 25 PERCENT IN EXCESS OF FOUR HOURS...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS UPGRADED THE FIRE WEATHER
WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
5 PM CST THIS AFTERNOON. 

MODERATE NORTHERLY WIND NEAR THE SURFACE WILL DIMINISH AS A HIGH 
MOVES OVER THE AREA. THE FRONT THAT PASSED THE AREA YESTERDAY 
PRECEDED THIS HIGH WHICH CONTINUES POURING DRY AIR INTO THE REGION. 
THESE CONDITIONS WILL AFFECT SOUTHWEST ALABAMA WEDNESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL BRING EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 192025
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
225 PM CST WED NOV 19 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR PORTIONS OF SOUTHWEST ALABAMA THE WEST FLORIDA
PANHANDLE DUE TO LOW RELATIVE HUMIDITY...

.RELATIVE HUMIDITY VALUES WILL REMAIN BELOW RED FLAG WARNING CRITERIA
THROUGH 5 PM CST. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
MOVE SOUTH TONIGHT AS A COLD APPROACHES FROM THE NORTH. A LIGHT
SOUTHWEST WIND THIS EVENING WILL INCREASE SURFACE MOISTURE...SO
RELATIVE HUMIDITY VALUES ON THURSDAY WILL REMAIN ABOVE WARNING
CRITERIA.

ALZ051>060-FLZ001>006-192300-
/O.CON.KMOB.FW.W.0080.000000T0000Z-081119T2300Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-INLAND ESCAMBIA-COASTAL ESCAMBIA-
INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA-
COASTAL OKALOOSA-
225 PM CST WED NOV 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

RELATIVE HUMIDITY VALUES WILL REMAIN BELOW RED FLAG WARNING CRITERIA
THROUGH 5 PM CST. HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
MOVE SOUTH TONIGHT AS A COLD APPROACHES FROM THE NORTH. A LIGHT
SOUTHWEST WIND THIS EVENING WILL INCREASE SURFACE MOISTURE...SO
RELATIVE HUMIDITY VALUES ON THURSDAY WILL REMAIN ABOVE WARNING
CRITERIA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL BRING EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 18, 3:48 PM CST, 12 hours 53 minutes earlier.

Area forecast discussion, Nov 18, 3:48 PM CST, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CST TUE NOV 18 2008

.SYNOPSIS...A FEW THING HAVE CHANGED FROM YESTERDAY IN THE UPPER AIR
MAPS...WITH YESTERDAYS GREAT BASIN HIGH GETTING PUSHED SOUTH BY ALL
THE SHORTWAVE ENERGY...TO OVER NORTHERN MX...WHILE THE SHORTWAVE OVER
THE EASTERN CONUS WHICH PUSHED THE FRONT ACROSS THE AREA LAST NIGHT
HAS ORGANIZED INTO A CLOSED LOW...CURRENTLY OVER THE DELMARVA REGION.
SURFACE HIGH PRESSURE HAS SHIFTED EAST...TO OVER THE MISS RIVER
VALLEY AT THIS TIME...WITH LAST NIGHTS FRONT OVER THE GULF AND
HEADING SOUTH. THE DRIEST PART OF THE AIRMASS BEHIND THE FRONT HAS
PUSHED THE FARTHEST SOUTH OVER THE EASTERN CONUS...MAINLY TOWARDS THE
FL PENINSULA. UPPER AIR STATIONS TO THE NORTH AND NORTHEAST REPORTED
AROUND 0.20 OF PRECIP WATER...AROUND 35% OR SEASONAL.

&&

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...GUIDANCE IS
ADVERTISING SURFACE HIGH PRESSURE MOVING FROM OVER THE MID MISS RIVER
VALLEY TO OVER THE NORTHERN GULF COAST INTO WEDNESDAY NIGHT AS A STRONG
SHORTWAVE MOVES SOUTH OVER THE GREAT LAKES TO THE MID ATLANTIC
REGION. THIS WILL PUSH A FRONT SOUTH...TO OVER THE CENTRAL PLAINS AND
MID MISS RIVER VALLEY BY WEDNESDAY EVENING...OVER THE FA
THURSDAY AFTERNOON/EVENING. A SECOND FRONT IS HOT ON THE FIRST FRONTS
HEELS...PUSHING OVER THE PLAINS/MID MISS RIVER VALLEY AS A SECOND
SHORTWAVE MOVES OVER THE GREAT LAKES/OHIO RIVER VALLEY
THURSDAY/THURSDAY NIGHT.

MOS TEMPS ARE IN PRETTY GOOD AGREEMENT...WITH A DEGREE OR TWO
SEPARATING THEM FOR TONIGHTS LOWS.

OVERNIGHT TEMPS STILL EXPECTED TO DROP TO NEAR RECORD LEVELS TONIGHT...
ESPECIALLY NORTH OF THE FL/AL STATE LINE. SOME RECORDS FOR THE
PROVERBIAL RECORD:

                11/19
MOBILE            25
PENSACOLA         27
ANDALUSIA         25
EVERGREEN         27
FAIRHOPE          26
HIGHLAND HOME     24
WAYNESBORO        23

.LONG TERM (FRIDAY ON)...WITH ANOTHER SHORTWAVE DIVING SOUTH OVER
THE EASTERN CONUS...ANOTHER FRONT MOVES OVER THE FA FRIDAY
AFTERNOON/EVENING...RESULTING IN ANOTHER COOL SATURDAY. SURFACE HIGH PRESSURE
PUSHES OVER THE SOUTHEASTERN CONUS BY SUNDAY...WITH GUIDANCE ADVERTISING
A RETURN TO SEASONAL TEMPS FOR THE LAST THREE DAYS OF THE FORECAST.

&&

.MARINE...A LARGE AREA OF HIGH PRESSURE NORTH OF THE MARINE AREA
WILL SLOWLY SETTLE SOUTHWARD ACROSS THE NORTHEASTERN GULF OF MEXICO
ON WEDNESDAY. A STRONG OFFSHORE FLOW THIS EVENING WILL WEAKEN
CONSIDERABLY LATE TONIGHT AS THE HIGH MOVES OVER THE AREA. HIGH
PRESSURE AND A GENERAL LIGHT WIND FLOW WILL THEN CONTINUE THROUGH
LATE THURSDAY...BUT A STRONG NORTHERLY WIND FLOW WILL RESUME LATE IN
THE WEEK BEHIND YET ANOTHER COLD FRONT THAT IS EXPECTED TO MOVE
SOUTH ACROSS THE MARINE AREA THURSDAY NIGHT OR EARLY FRIDAY. /22

&&

.FIRE WEATHER...MODERATE NORTHERLY LOW LEVEL FLOW WILL EASE INTO
MID WEEK AS HIGH PRESSURE MOVES OVER THE AREA...BUT ANOTHER FRONT
WILL CROSS THE AREA THURSDAY AFTERNOON INTO THURSDAY EVENING...WITH
YET ANOTHER FRONT CROSSING THE AREA FRIDAY AFTERNOON/EVENING. AIRMASS
IS EXPECTED TO REMAIN DRY THROUGH THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      32  59  42  68  41 /  00  00  00  00  00
PENSACOLA   34  59  43  70  43 /  00  00  00  00  00
DESTIN      36  57  47  69  46 /  00  00  00  00  00
EVERGREEN   25  58  35  67  36 /  00  00  00  00  00
WAYNESBORO  24  60  30  66  34 /  00  00  00  00  00
CAMDEN      27  57  37  63  35 /  00  00  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     RED FLAG WARNING UNTIL 5 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     COASTAL WALTON...INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     RED FLAG WARNING FROM NOON WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: AND COASTAL WALTON.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM TUESDAY FOR THE FOLLOWING ZONES:
     AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&

22/16
Hazardous weather outlook, Nov 18, 6:20 AM CST, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
620 AM CST TUE NOV 18 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
620 AM CST TUE NOV 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

HIGH PRESSURE WILL BE BUILDING TOWARD THE REGION TODAY AND WILL
SETTLE OVER ALABAMA AND MISSISSIPPI TONIGHT. STRONG COLD AIR
ADVECTION TODAY...WITH MODERATE TO STRONG NORTHERLY FLOW IN THE
STEEPER GRADIENT TO THE EAST OF THE APPROACHING HIGH PRESSURE...WILL
RESULT IN TEMPERATURES WELL BELOW NORMAL TODAY AND TONIGHT. EXPECT
NEAR RECORD LOW MINIMUM TEMPERATURES TONIGHT...WITH MOST OF THE AREA
SEEING TEMPERATURES AT OR BELOW FREEZING. LOOK FOR OVERNIGHT MINIMUM
TEMPERATURES TO FALL INTO THE MID TO UPPER 20S ACROSS MOST OF THE
INTERIOR ZONES TONIGHT...WITH LOWER 30S CLOSER TO THE COAST. SOME
MID 30S OVERNIGHT MIN TEMPS ALONG THE BEACHES. EVERYONE IS
ENCOURAGED TO FOLLOW THE APPROPRIATE PROTECTIVE COLD WEATHER
PRACTICES.

A STRONG OFFSHORE WIND FLOW OF 20 TO 25 KNOTS WILL DEVELOP OVER THE
COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY
AND CONTINUE AT LEAST INTO THE EVENING HOURS TONIGHT AS HIGH
PRESSURE APPROACHES FROM THE NORTHWEST. THESE WINDS WILL PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING
IN THESE CONDITIONS.

LOW AFTERNOON HUMIDITIES TODAY AND AGAIN ON WEDNESDAY SUGGEST AN
INCREASED RISK FOR WILDFIRES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH PRESSURE WILL MAINTAIN THE DRY CONDITIONS AND THE RISK OF
WILDFIRE THROUGH THE LATE PART OF THIS WEEK AND INTO THE EARLY PART
OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER
IS NOT REQUIRED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2008Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.